TechSpot

Upgrading Agp Card, New Agp Card Is Nvidia 5500fx...

By Phantom309
Oct 1, 2005
Topic Status:
Not open for further replies.
  1. i am upgrading from nvidia 5200fx to 5500fx.....my games are skipping quite a bit(command and conquer generals), and my pc is working alot of overtime. my problem is that when i switched out the old agp card and popped in the new one, my dell monitor would not turn on under any circumstances. however, the monitor works fine with the old agp card and with the onboard graphics if both agp cards are absent. i have tried EVERYTHING. from updating the bios, to switching the ram around, to uninstalling the old drivers and shutting down, then installing new card, but still not able to get into windows. i tried booting into safe mode, but i cant see the screen to do so.
    im very frustrated, out of options almost. my pc is almost top of the line. pentium 4, 3.0ghz, 512ddr ram, 80gb hd. The only possibility i can think of that could be wrong is too much power for the supply, which i find hard to believe.....
    any suggestions are very welcome......please help! :dead:
  2. Blakhart

    Blakhart Newcomer, in training Posts: 510

    Hi
    About all I will say is that the diff between a 5200 and a 5500 is not really noticeable in games, you need to get a 58/5900 or a 66/6800 to see any improvement. Sorry.
  3. Bill_Bright

    Bill_Bright Newcomer, in training Posts: 21

    If the monitor will not come on, the there is no signal telling it to. It sounds like your new card is bad.

    Note that some newer cards require their own power connection - make sure yours is connected if it does.

    Does that card have a fan - if so, does it spin?
Topic Status:
Not open for further replies.


Add New Comment

TechSpot Members
Login or sign up for free,
it takes about 30 seconds.
You may also...


Get complete access to the TechSpot community. Join thousands of technology enthusiasts that contribute and share knowledge in our forum. Get a private inbox, upload your own photo gallery and more.